Alert archive / California / Freeze Watches in 2018
Freeze Watch 4, NWS Eureka, CA
NWS Eureka, CA issued this freeze watch at Dec 2, 2018, 4:30 AM PST for Del Norte County, Humboldt County, Mendocino County, California. It took effect at Dec 3, 2018, 12:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 2, 2018, 4:30 AM PST (12:30 UTC)
- In effect from
- Dec 3, 2018, 12:00 AM PST
- Expired
- Dec 2, 2018, 11:42 AM PST
- In force
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 47 km from the middle of the area, began a volume at 12:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 0.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
245 WWUS76 KEKA 021230 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 430 AM PST Sun Dec 2 2018 CAZ101>103-109-112-030130- /O.NEW.KEKA.FZ.A.0004.181203T0800Z-181203T1700Z/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Mendocino Coast-Southwestern Mendocino Interior- 430 AM PST Sun Dec 2 2018 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... The National Weather Service in Eureka has issued a Freeze Watch...which is in effect from late tonight through Monday morning. * LOW TEMPERATURES...Upper 20s to mid 30s. * LOCATIONS INCLUDE...Crescent City...Gasquet...Hiouchi...Smith River...Arcata...Eureka...Mckinleyville...Fortuna...Rockport... Boonville...Philo...Comptche. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$
1 follow-up statement
154 WWUS76 KEKA 021942 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1142 AM PST Sun Dec 2 2018 CAZ102-103-109-112-030845- /O.UPG.KEKA.FZ.A.0004.181203T0800Z-181203T1700Z/ /O.NEW.KEKA.FZ.W.0016.181203T0800Z-181203T1700Z/ Del Norte Interior-Northern Humboldt Coast-Mendocino Coast- Southwestern Mendocino Interior- 1142 AM PST Sun Dec 2 2018 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST MONDAY... The National Weather Service in Eureka has issued a Freeze Warning...which is in effect from midnight tonight to 9 AM PST Monday. The Freeze Watch is no longer in effect. * LOW TEMPERATURES...upper 20s to lower 30s. * LOCATIONS INCLUDE...Gasquet...Arcata...Eureka...Fortuna... ...Fort Bragg...Point Arena...Boonville...Comptche. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ CAZ101-030845- /O.UPG.KEKA.FZ.A.0004.181203T0800Z-181203T1700Z/ /O.NEW.KEKA.FR.Y.0037.181203T0800Z-181203T1700Z/ Coastal Del Norte- 1142 AM PST Sun Dec 2 2018 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST MONDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from midnight tonight to 9 AM PST Monday. The Freeze Watch is no longer in effect. * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Crescent City. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this freeze watch went out at Dec 1, 9:11 PM PST, 7 hours 19 minutes earlier.
Area forecast discussion, Dec 1, 9:11 PM PST, 7 hours 19 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
911 PM PST Sat Dec 1 2018
.SYNOPSIS...Showers and isolated coastal thunderstorms will
dissipate later tonight. This will be followed by dry weather and
cold morning temperatures Sunday and Monday. Thereafter, rain is
expected to spread east across the region Tuesday and Wednesday.
&&
.UPDATE...Bumped up temperatures and removed patchy frost from the
forecast for Sunday morning. Dewpoints are especially 'high' near
the coast for frost...still in the low to mid 40s. Added patchy
fog in the valleys as well, though am not confident in fog
formation. Clouds and numerous showers continue over Humboldt and
Del Norte counties as of 9pm, with less activity inland as
conditions there become more stable. This trend will continue,
though some clearing will occur by morning even back toward the
coast as shower activity becomes isolated and mainly restricted to
the coastal waters by dawn. Some patchy frost may occur farther
inland Sunday morning, but most likely in areas where the growing
season is most definitely over. Tomorrow night and Monday morning
will offer better prospects for more widespread freezing
temperatures as conditions will be better for radiational
cooling...though valley fog may be a possibility. /AAD
&&
.PREV DISCUSSION... /issued 235 PM PST Sat Dec 1 2018/
An upper impulse was approaching NWRN CA Saturday afternoon, and
was aiding in an increase in shower coverage and intensity. These
showers, and perhaps an isolated coastal thunderstorm, will impact
the area this evening. Coastal hail and light mountain snow will
be possible with heavier showers/storms. Showers are then forecast
to dissipate late tonight as midlevel height rises develop across
the west coast ahead of a building ridge over the NERN PAC. The
ridge will subsequently aid in mainly dry weather Sunday and
Monday, and will also support clearing skies favorable for strong
radiational cooling at night and resultant cold low temperatures.
During Monday night, the upper ridge will be shunted east away
from the coast as an upper low becomes positioned offshore from
CA. A frontal rainband will spread downstream from the low, with
model guidance in generally good agreement bringing it onshore
across the EKA CWA during Monday night and Tuesday morning.
However, rainfall totals with the front may be tempered due to
offshore flow that becomes increasingly prominent Tuesday night
into Wednesday. By Thursday, the upper low will open up and
progress east away from the region. Dry weather will occur in its
wake through Friday afternoon, followed by another round of
frontal rains Friday night into Saturday.
JMG
.AVIATION...Mostly VFR to MVFR conditions are expected this
afternoon, with the occasional chance of a passing shower still
possible across all terminals. Gusty and erratic winds, lowered
ceilings, and reduced visibilities are possible in the vicinities
of these passing showers, potentially reducing conditions
temporarily to IFR. These showers should become more sparse as
high pressure builds back again over the region tonight, with
mostly VFR conditions expected late tonight through tomorrow. /TDJ
.MARINE...Large NW swell has peaked over the N waters and will be
peaking late this afternoon and early this evening over the S
waters. Will extend the Hazardous Seas Warning for the N outer
waters through 6 PM and expand to include the N inner waters for
observed hazardous sea conditions in latest buoy observations.
Elsewhere, a Small Craft Advisory will continue through Sunday
morning. Isolated thunderstorms are possible through this evening
across the coastal waters. Gusty and erratic winds, small hail,
and lightning will be possible with any thundertorms.
Conditions will slowly begin to ease over the waters through the
day on Sunday, with seas reaching 5 to 6 ft by Monday morning.
Winds and seas are expected to increase again late on Monday and
into Tuesday as another system approaches central California. /SEC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
9 AM PST Sunday for PZZ450-455-470-475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Dec 2, 4:00 AM PST, 30 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 400 AM PST Sun Dec 2 2018 CAZ102-105-106-110-112-113-031200- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northwestern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 400 AM PST Sun Dec 2 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Moderately gusty southeasterly winds are expected to develop along exposed ridges Monday night through Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-111-031200- Northern Trinity-Southern Trinity-Northeastern Mendocino Interior- 400 AM PST Sun Dec 2 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Light snow accumulations will be possible at pass levels Monday night and Tuesday morning...particularly along Highway 36. Moderately gusty southeasterly winds are expected to develop along exposed ridges Monday night through Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-103-104-109-031200- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 400 AM PST Sun Dec 2 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Moderately gusty southeasterly winds are expected late Monday through late Tuesday...particularly south of Cape Mendocino. A long period westerly swell will result in a high likelihood of sneaker wave activity along area beaches Wednesday evening through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 3:05 AM PST | Gale Watch | EKA | 12 hr | |
| Dec 2, 11:42 AM PST | Frost Advisory | EKA | Del Norte | 10 hr |
| Dec 2, 11:42 AM PST | Freeze Warning | EKA | Del Norte, Humboldt, Mendocino | 21 hr |
| Dec 2, 2:54 PM PST | Gale Warning | EKA | 54 hr | |
| Dec 2, 2:54 PM PST | Small Craft Advisory | EKA | 33 hr |
Nearby
Freeze Watches in California, 2018Every freeze watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.